Annals of Global Analysis and Geometry

, Volume 13, Issue 3, pp 303–314 | Cite as

Complex homogeneous spaces of real groups with top homology in codimension two

  • Bruce Gilligan


SupposeX=G/H is a connected homogeneous complex manifold, whereG is a Lie group andH is a closed subgroup. Assume\(\mathcal{O}\)(X)≠ℂ and letG/HG/I be the holomorphic reduction ofX. If the top nonvanishing homology group ofX with coefficients in ℤ2 is in codimension two, then either a complex Lie group acts tansitively onG/I (see [3]) orG/I is biholomorphic to the unit disk.

Key words

Holomorphic reduction homology invariant dx=2 unit disk 

MSC 1991



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Abels, H.: Some topological aspects of proper group actions. Non-compact dimension of groups.J. Lond. Math. Soc., II. Ser. 25 (1982), 525–538.Google Scholar
  2. [2]
    Akhiezer, D.N.: Complexn-dimensional homogeneous spaces homotopy equivalent to (2n − 2)-dimensional compact manifolds.Sel. Math. Sov. 3 (1983/84), 285–290.Google Scholar
  3. [3]
    Akhiezer, D.N.;Gilligan, B.: On complex homogeneous spaces with top homology in codimension two.Can. J. Math. 46 (1994), 897–919.Google Scholar
  4. [4]
    Auslander, L.;Tolimieri, R.: Splitting theorems and the structure of solvmanifolds.Ann. Math., II. Ser. 92 (1970), 164–173.Google Scholar
  5. [5]
    Azad, H.;Huckleberry, A.;Richthofer, W.: HomogeneousCR-manifolds.J. Reine Angew. Math. 358 (1985), 125–154.Google Scholar
  6. [6]
    Chevalley, C.:Théorie des groupes de Lie II: Groupes algébriques. Hermann, Paris 1951.Google Scholar
  7. [7]
    Fischer, W.; Grauert, H.:Lokal-triviale Familien kompakter komplexer Mannigfaltigkeiten. Nachr. Akad. Wiss. Gött., II. Math.-Phys. Kl. 1965, 89–94.Google Scholar
  8. [8]
    Gilligan, B.: On bounded holomorphic reductions of homogeneous spaces.C. R. Math. Acad. Sci., Soc. R. Can. 6 (1984), 175–178.Google Scholar
  9. [9]
    Gilligan, B.: Comparing two topological invariants of homogeneous complex manifolds.C. R. Math. Acad. Sci., Soc. R. Can. 16 (1994), 155–160.Google Scholar
  10. [10]
    Gilligan, B.; Heinzner, P.:Globalization of holomorphic actions on bundles. Preprint, 1994.Google Scholar
  11. [11]
    Gilligan, B.;Oeljeklaus, K.;Richthofer, W.: Homogeneous complex manifolds with more than one end.Can. J. Math. 41 (1989), 163–177.Google Scholar
  12. [12]
    Huckleberry, A.T.; Oeljeklaus, E.:Classification Theorems for Almost Homogeneous Spaces. Publ. Inst. E. Cartan9, Nancy 1984.Google Scholar
  13. [13]
    Huckleberry, A.T.;Oeljeklaus, E.: On holomorphically separable complex solvmanifolds.Ann. Inst. Fourier 36 (1986), 57–65.Google Scholar
  14. [14]
    Matsushima, Y.;Morimoto, A.: Sur certains espaces fibrés holomorphes sur une variété de Stein.Bull. Soc. Math. Fr. 88 (1960), 137–155.Google Scholar
  15. [15]
    Mostow, G.D.: Some applications of representative functions to solv-manifolds.Am. J. Math. 93 (1971), 11–32.Google Scholar
  16. [16]
    Oeljeklaus, K.;Richthofer, W.: Homogeneous complex surfaces.Math. Ann. 268 (1984), 273–292.Google Scholar
  17. [17]
    Onishchik, A.L.: Decompositions of reductive Lie groups.Mat. Sbornik 80 (1969), 554–599 (in Russian);Math. USSR, Sb. 9 (1969), 515–554.Google Scholar
  18. [18]
    Wolf, J.A.: The action of a real semisimple group on a complex flag manifold. I: Orbit structure and holomorphic arc components.Bull. Am. Math. Soc. 75 (1969), 1121–1237.Google Scholar

Copyright information

© Kluwer Academic Publishers 1995

Authors and Affiliations

  • Bruce Gilligan
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of ReginaReginaCanada

Personalised recommendations